Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 39, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 24, 2013, 9:09 AM EDT for 6 counties in Florida. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2013, 9:09 AM EDT (13:09 UTC)
- Expired
- Mar 24, 2013, 10:00 AM EDT
- In force
- 51 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Baker County, FL, Columbia County, FL, Gilchrist County, FL, Hamilton County, FL, Suwannee County, FL, Union County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 9:47 AM EDT | TSTM WND DMG | 5 Ssw Lake City, FL | A SPOTTER REPORTED STRCUTRAL DAMAGE TO HIS HOME DUE TO THUNDERSTORM WINDS. TREES AND POWER LINES WERE BLOWN DOWN. WIND GUSTS WERE ESTIMATED BETWEEN 55 AND 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 1.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 465 m²/s²
- 0-3 km storm-relative helicity
- 527 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 12.3
The text
As transmitted, in the capitals the NWS used until 2016.
077
WUUS52 KJAX 241309
SVRJAX
FLC003-023-041-047-121-125-241400-
/O.NEW.KJAX.SV.W.0039.130324T1309Z-130324T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
909 AM EDT SUN MAR 24 2013
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BAKER COUNTY IN NORTHEAST FLORIDA
COLUMBIA COUNTY IN NORTHERN FLORIDA
NORTHWESTERN GILCHRIST COUNTY IN NORTHERN FLORIDA
SOUTHEASTERN HAMILTON COUNTY IN NORTHERN FLORIDA
SUWANNEE COUNTY IN NORTHERN FLORIDA
UNION COUNTY IN NORTHERN FLORIDA
* UNTIL 1000 AM EDT
* AT 909 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF
OBRIEN...MOVING NORTHEAST AT 65 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OBRIEN...MCALPIN...ICHETUCKNEE SPRINGS STATE PARK...WELLBORN...
COLUMBIA...WHITE SPRINGS...SUWANNEE VALLEY...WINFIELD...LAKE
CITY...PROVIDENCE...UPLAND PINES...FIVE POINTS...WATERTOWN...
LULU...GROVES...PALESTINE COMMUNITY...OLUSTEE...LAKE BUTLER AND
RAIFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3056 8240 3008 8220 2979 8293 2982 8294
2984 8290 2988 8288 2989 8290 2989 8292
2995 8293 3008 8308 3010 8315 3010 8321
3014 8323
TIME...MOT...LOC 1309Z 247DEG 57KT 3001 8299
$$
NELSON2 follow-up statements
747
WWUS52 KJAX 241328
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
928 AM EDT SUN MAR 24 2013
FLC003-023-041-047-121-125-241400-
/O.CON.KJAX.SV.W.0039.000000T0000Z-130324T1400Z/
BAKER FL-COLUMBIA FL-GILCHRIST FL-HAMILTON FL-SUWANNEE FL-UNION FL-
928 AM EDT SUN MAR 24 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT
FOR UNION...SUWANNEE...SOUTHEASTERN HAMILTON...NORTHWESTERN
GILCHRIST...COLUMBIA AND WESTERN BAKER COUNTIES...
AT 928 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF
BRANFORD...MOVING EAST AT 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRANFORD...OBRIEN...MCALPIN...HILDRETH...HOUSTON...ICHETUCKNEE
SPRINGS STATE PARK...FORT WHITE...WELLBORN...COLUMBIA...WHITE
SPRINGS...SUWANNEE VALLEY...WINFIELD...LAKE CITY...FIVE POINTS...
PROVIDENCE...UPLAND PINES...WATERTOWN...GROVES...PALESTINE
COMMUNITY...SANDERSON...OLUSTEE AND LULU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3056 8240 3008 8220 2979 8293 2982 8294
2984 8290 2988 8288 2989 8290 2989 8292
2995 8293 3008 8308 3010 8315 3010 8321
3014 8323
TIME...MOT...LOC 1328Z 252DEG 50KT 2992 8303
$$
NELSON822
WWUS52 KJAX 241352
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
952 AM EDT SUN MAR 24 2013
FLC041-047-121-241402-
/O.CAN.KJAX.SV.W.0039.000000T0000Z-130324T1400Z/
GILCHRIST FL-HAMILTON FL-SUWANNEE FL-
952 AM EDT SUN MAR 24 2013
...THE SEVERE THUNDERSTORM WARNING FOR SUWANNEE...SOUTHEASTERN
HAMILTON AND NORTHWESTERN GILCHRIST COUNTIES IS CANCELLED...
LAT...LON 3028 8277 3051 8239 3008 8220 3000 8240
2998 8246 2993 8258
TIME...MOT...LOC 1352Z 242DEG 60KT 3011 8246
$$
FLC003-023-125-241400-
/O.CON.KJAX.SV.W.0039.000000T0000Z-130324T1400Z/
BAKER FL-COLUMBIA FL-UNION FL-
952 AM EDT SUN MAR 24 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT
FOR UNION...CENTRAL COLUMBIA AND WESTERN BAKER COUNTIES...
AT 952 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LULU...MOVING NORTHEAST AT 70 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OLUSTEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3028 8277 3051 8239 3008 8220 3000 8240
2998 8246 2993 8258
TIME...MOT...LOC 1352Z 242DEG 60KT 3011 8246
$$
NELSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 4:32 AM EDT, 4 hours 37 minutes earlier.
Area forecast discussion, Mar 24, 4:32 AM EDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
432 AM EDT SUN MAR 24 2013
...A FEW SEVERE STORMS APPEAR LIKELY THIS MORNING THROUGH EARLY
AFTERNOON...
.CURRENTLY...
RADAR SHOWS SCT SHOWERS AND STORMS PROPAGATING NEWD OVER SE GA AS
THE WARM FRONT LIFTS NWD TONIGHT. CONVECTION IS AIDED BY LOW LEVEL
LIFT COURTESY OF THE WARM FRONT AND SHORTWAVE ENERGY ALOFT. SFC LOW
NOTED OVER THE LOWER MS VALLEY WILL BE MOVING ENEWD THROUGH THE
MORNING ACROSS THE SE STATES.
.TODAY...FOR A COUPLE OF DAYS NOW THE MODELS HAVE INDICATED A
PREFRONTAL QUASI-SQUALL LINE WILL DEVELOP AND MOVE THROUGH THE
REGION THIS MORNING WITH RELATIVELY HIGH INSTABILITY COMPARED TO
PAST PREFRONTAL EVENTS WHERE LITTLE SEVERE WX WAS REALIZED. MUCAPE
VALUES ARE ANTICIPATED AROUND 800-1200 J/KG AHEAD OF THE SQUALL
LINE. STRONG 850 MB WINDS A SOLID 40-50 KT FROM THE SW WILL HELP
SUSTAIN RATHER HIGH 0-3 KM HELICITY VALUES OF 350-600 EARLY THIS
MORNING. THUS...BOTH A DAMAGING WIND AND TORNADO THREAT EXISTS WITH
LARGE HAIL POSSIBLE. SPC HAS CONTINUED OUR AREA IN A SLIGHT RISK OF
SEVERE STORMS. SOME QUESTION THOUGH HOW WELL A SQUALL LINE STAYS
TOGETHER AS LLVL WINDS BECOME MORE PARALLEL TO UPPER WINDS. TIME
FRAME FOR THIS PREFRONTAL PRECIP IS FROM SUNRISE TO ABOUT 18Z ACROSS
NRN 2/3RDS OF ZONES...THEN SE PART FROM ST AUGUSTINE TO OCALA
17Z-21Z. ADDITIONAL RAINFALL TODAY AROUND 1-2 INCHES POSSIBLE. HIGHS
WILL SHOOT UP TO NEAR 80 AND LOWER 80S GIVEN THE STRONG SWLY WINDS
IN THE LOW LEVELS. LOW LEVEL MIXING AND SWLY WINDS AROUND 20-25 MPH
HAS PROMPTED A LAKE WIND ADVISORY FOR MOST PORTIONS OF THE AREA.
WINDS MAY BE SUSTAINED 25 MPH WITH GUSTS TO ABOUT 40 MPH OVER SE
ZONES SO WIND ADVY WILL BE ISSUED FOR MOST SE ZONES. ADVISORIES ARE
SET TO END AT 8 PM THIS EVENING.
TONIGHT...ACTUAL COLD FRONT WILL BE MOVING INTO THE NW ZONES THIS
EVENING...THEN PASSING SEWD OVER THE CWA OVERNIGHT AND OFFSHORE.
W-NW WINDS WILL REMAIN BREEZY AT TIMES AND HAVE PREFERRED WARMER
SIDE OF GUIDANCE LOW TEMPS MAINLY DUE TO WIND FACTOR. CLEARING
SKIES FOR MOST COUNTIES THOUGH SOME LOW LEVEL CLOUDINESS AND A FEW
SHOWERS OR EVEN AN ISOLD STORM ARE POSSIBLE ALONG THE FRONT GIVEN
WHAT APPEARS TO MORE THAN SUFFICIENT INSTABILITY AHEAD OF FRONT BUT
CONFIDENCE RIGHT NOW IS TOO LOW TO INCLUDE ANY POPS AT THIS
TIME...BUT WILL MONITOR LATEST MODEL TRENDS ON NEED TO CONTINUE A
LOW POP OVER SE GA ZONES SINCE ITS CONCEIVABLE AN ISOLD STORM COULD
BRIEFLY BECOME STRONG/SEVERE ALONG THE FRONT.
MON THROUGH TUE...SFC HIGH PRES WILL BUILD INTO THE REGION FROM
THE NW WITH MUCH COOLER AND DRY AIRMASS. WINDY-VERY WINDY CONDITIONS
EXPECTED MON AND LAKE WIND ADVY IS WARRANTED BUT MAY EVEN NEED WIND
ADVY OVER N ZONES. WIND GUSTS OF ABOUT 40-45 MPH ARE POSSIBLE. TUE
WINDS NOT AS HIGH BUT SUSTAINED W-NW 20-25 MPH POSSIBLE WITH ANOTHER
LAKE WIND ADVY LIKELY. HIGHS MON AND TUE ONLY IN THE 60S BUT WIND WILL
MAKE IT FEEL COOLER. TUE NIGHT...LIGHTER WINDS WILL ALLOW FOR COLDER
OVERNIGHT LOWS IN THE 30S MOST AREAS BUT A FREEZE NOT ANTICIPATED AT
THIS TIME...BUT PATCHY FROST INLAND AREAS WILL BE POSSIBLE.
&&
.LONG TERM...WED-SAT. SFC HIGH MOVES OVER THE REGION WED AND THU WHILE
TEMPS SLOWLY MODERATE. A WEAK SFC TROUGH MAY PUSH THROUGH THE AREA
THU-THU NIGHT AND GFS SHOWS A SHORTWAVE TROUGH MOVING INTO THE
REGION BUT AIRMASS REMAINS TOO DRY FOR PRECIP. ON FRI...GFS SHOWS A
SHARP INCREASE IN MOISTURE ASSOCD WITH A SHORT TROUGH MOVING THROUGH
THE REGION IN NWLY FLOW ALOFT BUT CONFIDENCE IS NOT HIGH TO INCLUDE
ANY POPS ON FRI. POPS MAY INCREASE LATE FRI THROUGH SAT AS NEXT
FRONTAL SYSTEM APPROACHES FROM THE NW BUT WILL CONFINE LOW POPS TO
SE GA. FOR MOST PART USED MEX GUIDANCE FOR TEMP GUIDANCE.
&&
.AVIATION...
CEILINGS WILL FLUCTUATE TODAY...BUT PREVAILING MVFR CONDITIONS ARE
ANTICIPATED. LOW LEVEL WIND SHEAR WILL BE A FACTOR THIS MORNING
DUE TO SOUTHWEST WINDS OF 45 KNOTS JUST ABOVE A RELATIVELY LIGHT
SOUTHERLY FLOW AT THE SURFACE. STRONGER WINDS WILL BEGIN TO MIX TO
THE SURFACE LATER THIS MORNING WITH GUSTS UP TO 30 KNOTS POSSIBLE
THROUGH THE DAY. A POSSIBLE SQUALL LINE IS ANTICIPATED LATE THIS
MORNING INTO EARLY THIS AFTERNOON AND WITH SHOWERS AND
THUNDERSTORMS CAPABLE OF STRONG TO POSSIBLY SEVERE WIND GUSTS.
&&
.MARINE...
WINDS WILL INCREASE SIGNIFICANTLY TODAY. SMALL CRAFT ADVISORIES
ARE IN EFFECT FOR ALL WATERS. A POSSIBLE SQUALL LINE IS EXPECTED
THIS AFTERNOON WITH SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING
VERY GUSTY WINDS. WINDS WILL BECOME EVEN STRONGER TONIGHT BEHIND
A COLD FRONT AND A GALE WARNING IS NOW IN EFFECT FOR THE OFFSHORE
ZONES FROM LATE TONIGHT THROUGH MONDAY NIGHT. SEAS WILL BUILD TO 3
TO 5 FEET NEARSHORE AND TO AS HIGH AS 6 TO 9 FEET OFFSHORE ON
MONDAY. WINDS WILL FINALLY DIMINISH ON WEDNESDAY AS HIGH PRESSURE
BUILDS INTO THE AREA.
RIP CURRENTS: LOW RISK TODAY AND TOMORROW DUE TO OFFSHORE FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 81 46 62 36 / 80 10 10 0
SSI 76 50 62 40 / 80 10 10 0
JAX 83 49 65 36 / 70 10 10 0
SGJ 82 52 65 42 / 70 10 10 0
GNV 82 49 66 36 / 70 10 10 0
OCF 84 52 68 37 / 70 10 10 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
GILCHRIST-NASSAU-ST JOHNS-UNION.
WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM EDT THIS EVENING
FOR FLAGLER-MARION-PUTNAM.
GA...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR BRANTLEY-CHARLTON-COASTAL CAMDEN-COASTAL GLYNN-
INLAND CAMDEN-INLAND GLYNN-PIERCE-WARE-WAYNE.
AM...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 4 AM EDT MONDAY
FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
GALE WARNING FROM 4 AM MONDAY TO 4 AM EDT TUESDAY FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 9 PM EDT TUESDAY
FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
SHASHY/SHULER/Hazardous weather outlook, Mar 24, 4:38 AM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 438 AM EDT SUN MAR 24 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-250930- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 438 AM EDT SUN MAR 24 2013 ...STRONG TO ISOLATED SEVERE THUNDERSTORMS EXPECTED TODAY AHEAD OF A STRONG COLD FRONT... ...LAKE WIND AND WIND ADVISORIES IN EFFECT FOR PORTIONS OF THE AREA TODAY... ...STRONG OFFSHORE WINDS WILL CREATE HAZARDOUS MARINE CONDITIONS TODAY THROUGH MIDWEEK... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A SEMI-ORGANIZED SQUALL LINE WILL MOVE THROUGH OUR REGION TODAY IN ADVANCE OF A COLD FRONT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITHIN THE SQUALL LINE FROM THE MORNING HOURS THROUGH THE MID AFTERNOON HOURS TODAY. THE MAIN THREAT WILL BE LOCALLY DAMAGING STRAIGHT LINE WINDS...EXCESSIVE LIGHTNING STRIKES...AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL IS POSSIBLE. THE THREAT OF SEVERE WEATHER WILL DIMINISH BY SUNSET AS THE SQUALL LINE MOVES OFF THE COAST. WINDY CONDITIONS WILL DEVELOP ACROSS MOST PORTIONS OF THE AREA TODAY WITH SUSTAINED WINDS 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH. ADVISORIES ARE IN EFFECT FROM THIS MORNING THROUGH EARLY THIS EVENING. SOUTHWEST WINDS WILL BE STRONG OVER THE COASTAL WATERS TODAY WITH SMALL CRAFT ADVISORIES IN EFFECT. AFTER THE COLD FRONTAL PASSAGE TONIGHT...WEST WINDS WILL INCREASE AND THIS HAS PROMPTED THE ISSUANCE OF A GALE WARNING FOR THE OFFSHORE WATERS STARTING LATE TONIGHT THROUGH MONDAY NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A SMALL CRAFT ADVISORY AND GALE WARNING WILL BE IN EFFECT EARLY IN THE WEEK. OVER LAND AREAS...WINDY CONDITIONS ARE LIKELY ON MONDAY WITH GUSTS NEAR 40 MPH POSSIBLE AND WIND ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WATCHES OR WARNINGS ARE ISSUED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Mar 24, 8:08 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
808 AM EDT SUN MAR 24 2013
GAZ134>136-151-152-241300-
APPLING-BACON-BRANTLEY-PIERCE-WAYNE-
808 AM EDT SUN MAR 24 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE...
PIERCE...SOUTHEASTERN APPLING...EXTREME EASTERN BACON AND BRANTLEY
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 900 AM
EDT...
AT 808 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF BLACKSHEAR...MOVING EAST
AT 60 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
HOBOKEN...BRISTOL...BLACKSHEAR...PATTERSON...RAYBON...NAHUNTA...
SCREVEN...HORTENSE...BROADHURST AND JESUP THROUGH 900 AM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3177 8195 3176 8191 3173 8190 3167 8184
3166 8181 3159 8170 3156 8169 3152 8164
3149 8164 3148 8162 3131 8181 3107 8210
3139 8238 3179 8195
TIME...MOT...LOC 1208Z 249DEG 52KT 3127 8221
NELSONSpecial weather statement, Mar 24, 8:18 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
818 AM EDT SUN MAR 24 2013
GAZ132>134-149>151-163-241300-
ATKINSON-BACON-CLINCH-COFFEE-JEFF DAVIS-PIERCE-WARE-
818 AM EDT SUN MAR 24 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
WARE...PIERCE...SOUTHWESTERN JEFF DAVIS...ATKINSON...BACON...
NORTHWESTERN CLINCH AND COFFEE COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 900 AM EDT...
AT 818 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES SOUTHWEST OF AXSON...MOVING NORTHEAST
AT 45 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
PEARSON...MILLWOOD...COGDELL...AXSON...ARGYLE...WARESBORO...
NICHOLLS...BICKLEY...DIXIE UNION AND JAMESTOWN THROUGH 900 AM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3140 8207 3091 8294 3099 8298 3118 8298
3119 8305 3127 8304 3133 8307 3140 8314
3147 8316 3149 8311 3157 8306 3161 8306
3167 8300 3179 8300 3179 8287 3186 8277
TIME...MOT...LOC 1218Z 242DEG 41KT 3128 8271
NELSONSpecial weather statement, Mar 24, 8:29 AM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
829 AM EDT SUN MAR 24 2013
GAZ133>136-151-241300-
APPLING-BACON-JEFF DAVIS-PIERCE-WAYNE-
829 AM EDT SUN MAR 24 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
WAYNE...NORTHEASTERN PIERCE...NORTHEASTERN JEFF DAVIS...APPLING AND
NORTHEASTERN BACON COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 900 AM EDT...
AT 830 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES SOUTHEAST OF HAZLEHURST...MOVING EAST
AT 65 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
PINE GROVE...HAZLEHURST...GRAHAM...BAXLEY...SURRENCY AND PLANT HATCH
THROUGH 900 AM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3194 8233 3194 8228 3191 8222 3190 8211
3185 8208 3182 8201 3179 8199 3180 8196
3168 8185 3165 8180 3138 8208 3185 8280
3193 8268 3192 8264 3197 8254 3195 8250
3198 8249
TIME...MOT...LOC 1230Z 249DEG 57KT 3187 8250
NELSONSpecial weather statement, Mar 24, 8:37 AM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
837 AM EDT SUN MAR 24 2013
GAZ136-152>154-165-241300-
BRANTLEY-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN-WAYNE-
837 AM EDT SUN MAR 24 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
WAYNE...NORTHEASTERN BRANTLEY...NORTHERN CAMDEN...GLYNN AND EXTREME
SOUTHERN MCINTOSH COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 900 AM EDT...
AT 837 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF THALMANN...MOVING
NORTHEAST AT 60 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND WAYNESVILLE...WAVERLY...ATKINSON...THALMANN...MOUNT
PLEASANT...EVERETT...DOCK JUNCTION AND BOYS ESTATE THROUGH 900 AM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3101 8175 3127 8198 3151 8166 3148 8161
3145 8162 3136 8152 3134 8144 3128 8139
TIME...MOT...LOC 1237Z 245DEG 53KT 3126 8169
NELSONSpecial weather statement, Mar 24, 8:58 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
858 AM EDT SUN MAR 24 2013
GAZ136-151>154-165-166-241330-
BRANTLEY-COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND
GLYNN-PIERCE-WAYNE-
858 AM EDT SUN MAR 24 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE...
NORTHEASTERN PIERCE...NORTHEASTERN BRANTLEY...NORTHERN CAMDEN...GLYNN
AND EXTREME SOUTHERN MCINTOSH COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 930 AM EDT...
AT 859 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES WEST OF MOUNT PLEASANT...MOVING
NORTHEAST AT 65 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND THALMANN...MOUNT PLEASANT...JESUP...GARDI...EVERETT...
DOCTORTOWN AND BROADHURST THROUGH 930 AM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3103 8163 3149 8214 3169 8186 3158 8169
3156 8169 3153 8165 3149 8164 3148 8161
3145 8162 3136 8152 3134 8144 3128 8139
3129 8128 3126 8125
TIME...MOT...LOC 1259Z 241DEG 54KT 3149 8168
NELSONSpecial weather statement, Mar 24, 9:02 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
902 AM EDT SUN MAR 24 2013
GAZ132>136-149>152-241345-
APPLING-ATKINSON-BACON-BRANTLEY-COFFEE-JEFF DAVIS-PIERCE-WARE-WAYNE-
902 AM EDT SUN MAR 24 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE...
NORTHEASTERN WARE...PIERCE...JEFF DAVIS...APPLING...NORTHWESTERN
ATKINSON...BACON...NORTHWESTERN BRANTLEY AND COFFEE COUNTIES FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 945 AM EDT...
AT 902 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 8 MILES SOUTHWEST OF PEBBLE HILL...MOVING
NORTHEAST AT 65 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND BOGGY BAY...HEBARDVILLE...WAYCROSS...DIXIE UNION...
DEENWOOD...PEBBLE HILL...BRAGANZA...SUNNYSIDE...JAMESTOWN AND NEW
LACY THROUGH 945 AM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3190 8211 3185 8208 3180 8196 3168 8185
3159 8171 3153 8165 3152 8165 3109 8229
3153 8265 3131 8306 3146 8316 3149 8311
3161 8306 3167 8300 3179 8299 3179 8287
3193 8268 3197 8254 3195 8250 3198 8249
TIME...MOT...LOC 1302Z 241DEG 54KT 3126 8247
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 8:46 PM EDT | Special Weather Statement | JAX | Alachua, Bradford, Gilchrist, Union | 44 min |
| Mar 23, 9:43 PM EDT | Areal Flood Warning | JAX | Suwannee | 2 hr |
| Mar 23, 10:12 PM EDT | Special Weather Statement | JAX | Baker, Duval, Nassau | 48 min |
| Mar 23, 11:00 PM EDT | Special Weather Statement | JAX | Nassau | 30 min |
| Mar 23, 11:29 PM EDT | Special Weather Statement | JAX | Nassau | 31 min |
| Mar 24, 12:07 AM EDT | Special Weather Statement | JAX | Nassau | 23 min |
| Mar 24, 12:56 AM EDT | Special Marine Warning | JAX | 64 min | |
| Mar 24, 3:51 AM EDT | Gale Warning | JAX | 48 hr | |
| Mar 24, 4:04 AM EDT | Lake Wind Advisory | JAX | Baker, Bradford, Gilchrist, Nassau, Union | 16 hr |
| Mar 24, 4:04 AM EDT | Wind Advisory | JAX | Flagler | 16 hr |
| Mar 24, 6:06 AM EDT | Special Weather Statement | JAX | Hamilton | 3 hr |
| Mar 24, 8:33 AM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 42 min |
| Mar 24, 9:30 AM EDT | Special Weather Statement | JAX | Baker | 45 min |
| Mar 24, 9:36 AM EDT | Areal Flood Advisory | JAX | Baker, Columbia, Gilchrist, Suwannee, Union | 54 min |
| Mar 24, 9:41 AM EDT | Special Weather Statement | JAX | Gilchrist | 49 min |
| Mar 24, 10:00 AM EDT | Severe Thunderstorm Warning | JAX | Baker, Duval, Nassau, Union | 45 min |
| Mar 24, 10:09 AM EDT | Special Weather Statement | JAX | Duval, Nassau | 51 min |
| Mar 24, 10:13 AM EDT | Special Marine Warning | JAX | 2 hr | |
| Mar 24, 10:21 AM EDT | Special Weather Statement | JAX | Bradford, Clay, Duval | 39 min |
| Mar 24, 10:24 AM EDT | Areal Flood Advisory | JAX | Duval, Nassau | 66 min |
| Mar 24, 10:24 AM EDT | Special Weather Statement | JAX | Alachua, Putnam | 51 min |
| Mar 24, 10:38 AM EDT | Special Weather Statement | JAX | Baker, Columbia, Suwannee | 52 min |
| Mar 24, 10:41 AM EDT | Special Marine Warning | JAX | 2 hr | |
| Mar 24, 10:55 AM EDT | Special Weather Statement | JAX | Saint Johns | 50 min |
| Mar 24, 11:00 AM EDT | Special Weather Statement | JAX | Clay | 30 min |
| Mar 24, 11:13 AM EDT | Special Marine Warning | JAX | 2 hr | |
| Mar 24, 11:30 AM EDT | Special Weather Statement | JAX | Baker, Nassau, Union | 45 min |
| Mar 24, 11:49 AM EDT | Special Weather Statement | JAX | Clay, Duval, Saint Johns | 41 min |
| Mar 24, 11:56 AM EDT | Special Weather Statement | JAX | Marion | 49 min |
| Mar 24, 12:13 PM EDT | Special Marine Warning | JAX | 92 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.